Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 1, 2015, 2:17 PM EDT for Taylor County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 1, 2015, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Taylor County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
223
WWUS82 KFFC 011817
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT MON JUN 1 2015
GAZ080-011845-
TAYLOR GA-
217 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR COUNTY UNTIL 245 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTLER...MOVING EAST AT 5 MPH.
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS IT MOVES ACROSS NORTHERN TAYLOR COUNTY THROUGH 245 PM
EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY CHURCH AND FICKLING MILL.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3258 8435 3267 8436 3271 8422 3268 8420
3268 8416 3258 8409
TIME...MOT...LOC 1816Z 251DEG 5KT 3264 8428
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:35 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 1, 1:35 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT MON JUN 1 2015 .PREV DISCUSSION... /ISSUED 311 AM EDT MON JUN 1 2015/ SHORT TERM /TODAY THROUGH TUESDAY/... THE INFLUENCE OF AN UPPER TROUGH OVER THE LOWER TO MID MS VALLEY HAS INCREASED MOISTURE AND INSTABILITY ACROSS THE AREA. THE UPPER SYSTEM DRIFTS TOWARD THE CWA...CLOSING OFF AS IT DRIFTS ACROSS TN TONIGHT AND TUESDAY. ABUNDANT MOISTURE AND DAYTIME INSTABILITY WILL CAUSE A FLAIR UP OF SHOWERS AND STORMS THE NEXT TWO DAYS. POPS RUNNING 60-70% TODAY AND TONIGHT AND 50-70% FOR TUESDAY. SHOWER AND STORM POTENTIAL WILL MAXIMIZE IN THE AFTERNOON AND EVENING WITH THE GREATEST INSTABILITY...ALONG WITH SHORT WAVE POTENTIAL IN THE UPPER FLOW. SPC HAS THE CWA IN A MARGINAL RISK AREA FOR SEVERE THUNDERSTORMS THE NEXT 2 DAYS WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED...AND SMALL HAIL WILL ALSO BE POSSIBLE FROM THE STRONGER STORMS. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY BELOW NORMAL TODAY AND TUESDAY. FORECAST LOW TEMPERATURES ARE RUNNING NEAR NORMAL TONIGHT. BDL LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LONG TERM SOLUTION. BOTH MODELS FILL THE UPPER LOW OVER TENNESSEE BUT KEEPS THE H5 TROUGH NEARLY STATIONARY THROUGH FRIDAY. BY SATURDAY THE AXIS OF THE TROUGH WILL GET A SLIGHT PUSH EASTWARD AS A SHORT WAVE ROUNDS THE TOP OF THE H5 RIDGE OVER THE WESTERN HIGH PLAINS AND MOVES SOUTHEASTWARD INTO THE TENNESSEE VALLEY. THIS WILL KEEP THE RISK OF SHOWERS AND THUNDERSTORMS OVER THE CWA EACH DAY IN THE LONG TERM. NO BIG CHANGE OF AIR MASS AND THEREFORE THERE WILL BE VERY LITTLE IN DAY TO DAY CHANGES OF MAX TEMPS AND MIN TEMPS THROUGH NEXT WEEKEND. 17 && .AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREDOMINATE OUTSIDE OF CONVECTION THROUGH 06Z. SOME LINGERING PATCHES OF MVFR CEILINGS ARE EXPECTED FOR THE NEXT HOUR OR TWO. MIXTURE OF MVFR AND IFR CONDITIONS WILL DEVELOP BETWEEN 06Z AND 09Z...CONTINUING THROUGH 14-16Z. SCATTERED CONVECTION STARTING TO DEVELOP CURRENTLY...WILL BECOME MORE WIDESPREAD BY 20Z AND CONTINUE THROUGH 03Z BEFORE DIMINISHING TO ISOLATED BY 06Z. SOUTHEAST TO SOUTHWEST WINDS EXPECTED...4-8KT THROUGH 00Z BEFORE DIMINISHING TO 5KT OR LESS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 65 82 64 / 60 60 60 50 ATLANTA 81 66 81 66 / 60 60 60 30 BLAIRSVILLE 75 59 75 60 / 70 60 60 40 CARTERSVILLE 80 62 80 63 / 60 60 50 30 COLUMBUS 85 66 84 67 / 60 60 60 40 GAINESVILLE 79 64 79 64 / 60 60 60 50 MACON 87 65 84 65 / 60 60 70 50 ROME 80 63 81 62 / 60 60 50 30 PEACHTREE CITY 82 64 82 63 / 60 60 60 30 VIDALIA 90 69 83 69 / 60 60 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....17 AVIATION...BDL
Hazardous weather outlook, Jun 1, 1:14 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 PM EDT MON JUN 1 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 114 PM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... DAMAGING WINDS... LOCALLY HEAVY RAIN... FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL TO LARGE HAIL. DISCUSSION... INCREASING MOISTURE AND INSTABILITY AHEAD OF AN UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA TODAY...AND MAINLY BETWEEN THE HOURS OF 2 PM AND 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AS THE SAME AREA OF LOW PRESSURE MOVES INTO EASTERN TENNESSEE. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAIN WHICH COULD PRODUCE MINOR FLOODING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 1, 11:45 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 SE ROCKMART 33.97N 85.01W
05/31/2015 E1.00 INCH POLK GA PUBLIC
GAS STATION 2.75 MILES SE OF ROCKMART REPORTED UP TO
QUARTER SIZED HAIL AROUND 6 PM ON SUNDAY... 5 31 2015.
&&
EVENT NUMBER FFC1500319
DDLocal storm report, Jun 1, 12:46 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 N BUFORD 34.16N 84.00W
05/31/2015 E0.75 INCH HALL GA AMATEUR RADIO
HAM RADIO OPERATOR REPORTED PENHY SIZE HAIL ABOUR 3
MILES NORTH OF BUFORD... GA.
&&
EVENT NUMBER FFC1500320
DDSpecial weather statement, Jun 1, 1:43 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT MON JUN 1 2015
GAZ061-011815-
HANCOCK GA-
143 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HANCOCK COUNTY UNTIL 215 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPARTA...MOVING NORTHEAST AT 15 MPH.
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS THIS STORM MOVES ACROSS HANCOCK COUNTY THROUGH 215 PM
EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
SPARTA...SPRINGFIELD...CULVERTON...POWELTON...SHOULDERBONE AND
MAYFIELD.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3323 8279 3317 8303 3333 8312 3344 8291
3344 8287 3343 8285 3343 8283 3339 8283
3337 8282 3336 8280 3332 8280 3331 8278
3324 8278
TIME...MOT...LOC 1742Z 244DEG 14KT 3329 8299
DJNSpecial weather statement, Jun 1, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT MON JUN 1 2015
GAZ080-011845-
TAYLOR GA-
217 PM EDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR COUNTY UNTIL 245 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTLER...MOVING EAST AT 5 MPH.
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS IT MOVES ACROSS NORTHERN TAYLOR COUNTY THROUGH 245 PM
EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY CHURCH AND FICKLING MILL.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3258 8435 3267 8436 3271 8422 3268 8420
3268 8416 3258 8409
TIME...MOT...LOC 1816Z 251DEG 5KT 3264 8428
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:05 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| May 31, 8:11 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 49 min |
| May 31, 8:28 PM EDT | Special Weather Statement | FFC | Coweta | 62 min |
| May 31, 8:48 PM EDT | Special Weather Statement | FFC | Dade, Walker | 42 min |
| May 31, 9:31 PM EDT | Special Weather Statement | FFC | Coweta | 59 min |
| Jun 1, 1:43 PM EDT | Special Weather Statement | FFC | Hancock | 32 min |
| Jun 1, 2:29 PM EDT | Special Weather Statement | FFC | Hancock | 46 min |
| Jun 1, 3:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Jun 1, 3:50 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 1, 4:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Jun 1, 5:19 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| Jun 1, 5:24 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
| Jun 1, 5:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jun 1, 5:35 PM EDT | Special Weather Statement | FFC | Jefferson | 25 min |
| Jun 1, 5:58 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jun 1, 6:17 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Jun 1, 6:49 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 26 min |
| Jun 1, 7:00 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Jun 1, 7:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jun 1, 7:26 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jun 1, 7:30 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 30 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.